Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

May 29, 2012Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at May 29, 2012, 1:21 PM EDT for Miami-Dade County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2012, 1:21 PM EDT (17:21 UTC)
Expired
May 29, 2012, 1:45 PM EDT
In force
24 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 21 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1097 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WWUS82 KMFL 291721
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
121 PM EDT TUE MAY 29 2012

FLZ073-074-173-291745-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL 
121 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST METRO CENTRAL MIAMI-DADE COUNTY 

* UNTIL 145 PM EDT

* AT 117 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  A STRONG THUNDERSTORM NEAR WEST KENDALL...AND MOVING EAST AT 10 
  TO 15 MPH.

* THE STORM WILL AFFECT...
  WEST KENDALL...
  SWEETWATER...
  CUTLER RIDGE...
  WESTCHESTER...
  KENDALL...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE
FOR FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2567 8015 2566 8016 2568 8018 2574 8017
      2572 8024 2565 8026 2559 8031 2557 8029
      2554 8017 2560 8051 2579 8047 2582 8018
      2576 8018 2575 8016 2582 8015 2583 8012
TIME...MOT...LOC 1721Z 273DEG 10KT 2569 8038

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 29, 7:15 AM EDT, 6 hours 6 minutes earlier.

Area forecast discussion, May 29, 7:15 AM EDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
715 AM EDT TUE MAY 29 2012

.AVIATION...
MAINLY VFR CONDITIONS EXPECTED TO PERSIST ACROSS ALL
TERMINALS THROUGH MID-MORNING HOURS. BY LATE MORNING HOURS...THE
LIGHT AND VARIABLE FLOW AT EAST COAST TERMINALS EXPECTED TO BECOME
MORE SOUTHERLY AND THEN SOUTHEASTERLY AND AROUND 12 TO 14 KNOTS
AROUND 18Z AS EAST COAST SEA BREEZE TRIES TO DEVELOP. LITTLE CHANGE
FROM PREVIOUS FORECAST WITH CONVECTION EXPECTED LATER THIS AFTERNOON
AND INTO THE EVENING HOURS WITH MAINLY EAST COAST TERMINALS AFFECTED
AND ASSIGNED VCTS AT 18Z. WITH OCCURRENCE OF HEAVY SHOWERS AND/OR
THUNDERSTORMS FOR EAST COAST TERMINALS BRIEF PERIODS OF IFR
CONDITIONS POSSIBLE...BUT MAINLY EXPECTED LATE AFTERNOON INTO EARLY
EVENING.

&&
.AVIATION...BNB/BD

.PREV DISCUSSION... /ISSUED 324 AM EDT TUE MAY 29 2012/

SHORT TERM...TODAY THROUGH WEDNESDAY...PROXIMITY OF THE
LOW/TROUGH ASSOCIATED WITH BERYL WILL RESULT IN A LIGHT SOUTHERLY
FLOW ACROSS S. FLORIDA TODAY. THIS WILL NOT ONLY ADVECT MOISTURE
NORTHWARD, BUT WILL ALSO ALLOW SEA/LAKE BREEZES TO DEVELOP. THIS,
COUPLED WITH DIURNAL HEATING, WILL LIKELY RESULT IN SCT
THUNDERSTORMS DEVELOPING ONCE AGAIN THIS AFTERNOON. WITH A
SOUTHWESTERLY FLOW ALOFT, WL EXPECT MOST STORMS TO STEER MORE
TOWARD THE LAKE REGION AND NORTHEAST METRO AREAS ONCE THEY
DEVELOP. WEST COAST SEA BREEZE WILL LIKELY MAKE IT WELL INLAND
BEFORE THE STORMS DEVELOP KEEPING NAPLES AND THE WEST COAST METRO
AREAS FREE OF PRECIP FOR THE MOST PART. AS HAS BEEN THE CASE THE
PAST FEW DAYS...A FEW STORMS COULD BECOME STRONG AND SO STRONG
GUSTY WINDS AND SMALL HAIL WILL BE MENTION IN THE HWO...FOCUSING
MAINLY OVER THE ERN HALF OF S. FLORIDA. BERYL, OR WHATEVER IS LEFT
OF IT, SHOULD MOVE NORTHEAST AND AN ATLANTIC LOW LEVEL RIDGE
SHOULD BEGIN TO BUILD WESTWARD. THIS WILL SLIGHTLY CHANGE THE LOW
LEVEL WIND PATTERN TO MORE W-SW FOCUSING AFTERNOON CONVECTION OVER
EXTREME NORTH AND E PORTIONS OF THE LOCAL AREA (LAKE OKEE/EAST
COAST) ON WEDNESDAY.

THURSDAY...A STRONG SHORT WAVE WILL MOVE RAPIDLY FROM THE PACIFIC
NORTHWEST TO THE SOUTHERN PLAINS BY THURSDAY. THIS WILL RESULT IN
THE AMPLIFICATION OF A LONG WAVE TROUGH ACROSS THE ERN HALF OF THE
COUNTRY WHICH WILL, IN TURN, PULL AMPLE MOISTURE FROM THE WESTERN CARIB
SEA NORTH ACROSS THE PENINSULA. DECIDED TO GO WITH HIGH SCT POPS
ALL AREAS TO ACCOUNT FOR THIS.

LONG TERM...FRIDAY THROUGH MONDAY...THE LONG WAVE TROUGH
MENTIONED ABOVE WILL CONTINUE TO MOVE EAST, HOWEVER THE DEEP LAYER
WIND FLOW SHOULD REMAIN WEST-SOUTHWEST AND CONTINUE TO ADVECT
MOISTURE NORTHWARD. UNSTABLE CONDITIONS ALOFT AND THE DEVELOPMENT
OF LOCAL BREEZES SHOULD CONTINUE TO GENERATE SCT AFTERNOON
SHWRS/STORMS AT LEAST THROUGH A GOOD PORTIONS OF THE WEEKEND. A
DRYING TREND MAY START BY SUNDAY, HOWEVER, AS THE UPPER TROUGH IS
REPLACED BY RIDGING OVER THE GOM, NOT ONLY CUTTING THE MOISTURE
INFLUX, BUT ALSO RESULTING IN MODERATE TO STRONG SUBSIDENCE ACROSS
THE REGION.

MARINE...MOSTLY PLEASANT MARINE CONDITIONS SHOULD BE EXPECTED
WITH WINDS AT OR BELOW 15 KTS AND SEAS AT OR BELOW 4 FEET THROUGH
AT LEAST SATURDAY. SFC WINDS COULD INCREASE BRIEFLY ACROSS THE
NEAR SHORE WATERS AND BAYS AS THE SEA BREEZES DEVELOP EACH
AFTERNOON.

FIRE WEATHER...NO CONCERNS AT THIS TIME. AMPLE LOW LEVEL MOISTURE
WILL HELP TO KEEP RH VALUES WELL ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  87  74  90  73 / 50 20 40 20
FORT LAUDERDALE  88  76  89  74 / 30 20 40 20
MIAMI            90  75  90  73 / 30 20 40 20
NAPLES           89  74  88  73 / 20 10 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...60/BD
Hazardous weather outlook, May 29, 9:30 AM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EDT TUE MAY 29 2012

AMZ610-630-FLZ063-066>075-168-172>174-300200-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
930 AM EDT TUE MAY 29 2012

...FEW STRONG STORMS POSSIBLE INTERIOR AND EASTERN AREAS THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON. THESE STORMS WILL AFFECT MAINLY INTERIOR
AND EASTERN SECTIONS OF THE SOUTH FLORIDA PENINSULA THIS AFTERNOON
INTO EARLY THIS EVENING. A FEW STORMS COULD BECOME STRONG WITH
FREQUENT LIGHTNING STRIKES, GUSTY WINDS, HAIL AND HEAVY DOWNPOURS.

RIP CURRENTS: SOUTHWEST WINDS AROUND 10 MPH WILL LEAD TO A SLIGHT
RISK OF RIP CURRENTS ALONG THE GULF COAST BEACHES. FOR THE
ATLANTIC COAST BEACHES, SOUTH SOUTHEAST WINDS IN THE LATE MORNING
AND EARLY AFTERNOON WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS.

WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS UP TO 50 MPH THIS AFTERNOON AND EARLY THIS EVENING,
MAINLY OVER INTERIOR AND EASTERN SECTIONS.

HAIL: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HAIL UP TO NICKEL SIZE ESPECIALLY OVER THE EASTERN AREAS OF SOUTH
FLORIDA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY
WITH THE MAIN RISK BEING LIGHTNING STRIKES, GUSTY WINDS, SMALL
HAIL AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, May 29, 12:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1241 PM EDT TUE MAY 29 2012

FLZ073-074-173-291745-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
1241 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 145 PM EDT

* AT 1238 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
  NORTH OF MICCOSUKEE RESORT TO INTERSECTION KROME AND KENDALL DRIVE
  TO 6 MILES SOUTHWEST OF INTERSECTION KROME AND KENDALL DRIVE...AND
  MOVING NORTHEAST AT 15 MPH.

* THE LINE OF STORMS WILL AFFECT...
  MICCOSUKEE RESORT...
  INTERSECTION KROME AND KENDALL DRIVE...
  THE HAMMOCKS...
  PENNSUCO...
  DORAL...
  HIALEAH GARDENS...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2594 8026 2583 8027 2567 8029 2556 8063
      2569 8059 2593 8053
TIME...MOT...LOC 1641Z 245DEG 13KT 2583 8049 2573 8050
          2565 8054

BAXTER
Special weather statement, May 29, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
121 PM EDT TUE MAY 29 2012

FLZ073-074-173-291745-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
121 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST METRO CENTRAL MIAMI-DADE COUNTY

* UNTIL 145 PM EDT

* AT 117 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A STRONG THUNDERSTORM NEAR WEST KENDALL...AND MOVING EAST AT 10
  TO 15 MPH.

* THE STORM WILL AFFECT...
  WEST KENDALL...
  SWEETWATER...
  CUTLER RIDGE...
  WESTCHESTER...
  KENDALL...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE
FOR FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2567 8015 2566 8016 2568 8018 2574 8017
      2572 8024 2565 8026 2559 8031 2557 8029
      2554 8017 2560 8051 2579 8047 2582 8018
      2576 8018 2575 8016 2582 8015 2583 8012
TIME...MOT...LOC 1721Z 273DEG 10KT 2569 8038

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:41 PM EDTSpecial Weather StatementMFLMiami-Dade64 min
May 29, 1:28 PM EDTSpecial Marine WarningMFL53 min
May 29, 1:44 PM EDTSpecial Weather StatementMFLBroward61 min
May 29, 2:28 PM EDTSpecial Weather StatementMFLPalm Beach62 min
May 29, 2:41 PM EDTSevere Thunderstorm WarningMFLPalm Beach49 min
May 29, 2:46 PM EDTSpecial Marine WarningMFL89 min
May 29, 3:27 PM EDTSpecial Weather StatementMFLPalm Beach33 min
May 29, 4:57 PM EDTSpecial Weather StatementMFLMiami-Dade33 min
May 29, 5:35 PM EDTSpecial Marine WarningMFL55 min
May 29, 5:42 PM EDTAreal Flood AdvisoryMFLMiami-Dade66 min
May 29, 5:59 PM EDTSpecial Weather StatementMFLBroward31 min
May 29, 6:23 PM EDTSpecial Marine WarningMFL67 min
May 29, 6:28 PM EDTSevere Thunderstorm WarningMFLBroward31 min
May 29, 6:35 PM EDTSpecial Marine WarningMFL38 min
May 29, 6:43 PM EDTSpecial Weather StatementMFLPalm Beach47 min
May 29, 7:10 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach35 min
May 29, 7:20 PM EDTSpecial Marine WarningMFL33 min
May 29, 7:39 PM EDTSpecial Weather StatementMFLPalm Beach51 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.